Too much of a good thing: management of BCG vaccine overdose
Ritz, Nicole, Tebruegge, Marc, Streeton, Jonathan and Curtis, Nigel (2009) Too much of a good thing: management of BCG vaccine overdose. Vaccine, 27, (41), 5562-5564. (doi:10.1016/j.vaccine.2009.07.043). (PMID:19654063).
Full text not available from this repository.
A 14-year-old girl was inadvertently immunised with an excessively large dose of BCG-Connaught vaccine (1.0 ml instead of 0.1 ml). Examination of the patient a few hours later revealed a subcutaneous fluctuant tender lump at the injection site. This was surgically excised within 12h of immunisation and she was treated with isoniazid and rifampicin for six weeks. The patient developed no complications, other than a minor surgical scar. This case highlights the importance of the correct administration and dosing of BCG vaccine and suggests a management option that may prevent the severe local and systemic complications that are frequently associated with BCG overdose.
|Keywords:||bcg, overdose, vaccine, immunisation, tuberculosis, medical error|
|Subjects:||Q Science > QR Microbiology > QR180 Immunology
R Medicine > RA Public aspects of medicine > RA0421 Public health. Hygiene. Preventive Medicine
R Medicine > RM Therapeutics. Pharmacology
|Divisions:||Faculty of Medicine
|Date Deposited:||02 May 2012 08:39|
|Last Modified:||26 Apr 2013 05:48|
|Contributors:||Ritz, Nicole (Author)
Tebruegge, Marc (Author)
Streeton, Jonathan (Author)
Curtis, Nigel (Author)
|Date:||18 September 2009|
|RDF:||RDF+N-Triples, RDF+N3, RDF+XML, Browse.|
Actions (login required)